D. KOHN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Lacy and Gordon (1) described a warfarin-induced necrosis. An alternate explanation could be brought forward, considering the following observations:  the prolonged prothrombin time was quickly corrected, but the lesion continued to grow;  there were multiple platelet thrombi in small arterioles and veins.
These lesions may occur postoperatively (2) and after infections of viral origin without anticoagulant treatment. Unfortunately, fibrinogen split products were not examined.
The case may well have been one of compensated or subacute disseminated intravascular coagulopathy with rather low levels of fibrinogen and thrombocytes. This clinical entity is called purpura fulminans (3).
KOHN D. Warfarin-Induced Necrosis. Ann Intern Med. 1975;83:580. doi: 10.7326/0003-4819-83-4-580_1
Download citation file:
Published: Ann Intern Med. 1975;83(4):580.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use